Hi welcome to the depression forum we are most happy to have you join us here. Hopeful is very correct in that the meds dont fix everything with the depression, they just help to a certian point after that it is all up to us. However, if you are feeling that the Effexor isnt working anylonger and that your feeling a return of depressive symptoms you do need to talk to your doctor and see if an adjustment needs to be made. After two years on it, it may be possible that it needs an increase or that it has lost its effect for you. Some antidepressants do build up in our bodies after a long period of time and just stop working. I had this happen with both Zoloft and Luvox.
I find it odd that you picked the screen name of lazy as I have never met a nurse that was lazy. They give so much of themselves and work so very hard. It is often a thankless job with very little reward and can be extremely stressful. My mom is a cardiac nurse and she also has depression so I see the signs on her and I too worked in the medical field but in mental health for many years so, I understand how hard it is. And especially when your doing it with physicial illnesses it is even greater. You have to take care of your mind, body and spirit first...and this is something that those in the healthcare profession dont do well. They tend to put others needs and cares in front of their own.
Do speak to your doctor and let them know how your feeling and know that your always welcome here. Take care